MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA RUNTHROUGH NS; WIRE, GUIDE, CATHETER

TERUMO CORPORATION, ASHITAKA RUNTHROUGH NS; WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/22/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The actual sample was one runthrough ns.Visual inspection of the appearance of the actual sample found the following conditions.The niti core wire inside the coil had been fractured.The length from the distal end to the junction of the stainless-steel coil and the niti core wire was approximately 200 mm.(about 250 mm for a normal product).A bend was found at the distal end.It was considered that the niti core wire of the actual sample was short about 50 mm.Magnifying inspection of the actual sample found that the platinum coil and a part of the stainless-steel coil was missing about 140mm from the distal end.In addition, fraying was observed in the remaining stainless-steel coil.Electron microscopic inspection of the fractured end of the core niti wire found that it had been tapered.In addition, a dimple pattern was observed on the fracture surface.Based on our past knowledge, the following simulation test was performed in the past.Using a factory retained runthrough ns, the coil was trapped and following forces were applied respectively.In each case, the niti core wire inside the platinum coil was fractured.Subsequently, electron microscopic inspection of the fractured section of niti core wire was performed.The following results were obtained.When a pulling force was applied until it fractured, the fracture site was tapered, and a dimple pattern (hole-like pattern) was observed on the fracture surface.This was very similar to the state of the actual sample.When repeated bending force was applied until it fractured, there was no tapering or curvature at the fracture site, and radial and dimple patterns were observed on the fracture surface.This was different from the state of the actual sample.When torque force was applied until it fractured, there was a twist on the side of the fracture site, a dimple pattern was observed in the center of the fracture surface, and a spiral pattern was observed around it.This was different from the state of the actual sample.When pulling force was applied to a looped wire until it fractured, the fracture site was curved, the fracture surface was twisted, and a dimple pattern was observed.This was different from the state of the actual sample.According to the investigation results, one of the possibilities for this case is that the fracture occurred due to the following mechanism.A part about 50mm from the distal end of the actual sample was stuck for some reason.Pulling force was applied to the stuck actual sample, which resulted in the fracture.If any resistance to the runthrough ns or the dilatation catheter is felt during manipulation or if the shape, behaviour or position of the guide wire's tip seems improper, e.G., in a case where the tip is trapped due to vessel spasm or some other cause or the tip is folded stop manipulating the guide wire (and the catheter) and determine the cause carefully by fluoroscopy and take suitable remedial actions.Then remove the guide wire slowly, without turning, to exchange it for a new one.Continuing guide wire or catheter manipulation in the said situations may result in damage to the vessel, damage to or separation of the guide wire's tip, and/or damage to the dilatation catheter.Please see mdr 2243441-2022-00022 for the importer report.Terumo medical products (tmp) (importer) registration no.(b)(4) is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.(b)(4).
 
Event or Problem Description
The user facility reported that the tip of the runthrough device involved damaged while inside the balloon, during an angioplasty.The estimated blood loss was less than 250cc.The patient was in stable condition.The procedure outcome was a technical success.There was no patient injury/medical or surgical intervention required.The event occurred intra-operative.Additional information was received on 27 jun 2022: a new wire was used.Additional information was received on 19 aug 2022: the doctor thought the tip was inside of the balloon.

Brand Name
RUNTHROUGH NS
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
gina digioia
reg. no. 2243441
950 elkton blvd
elkton, MD 21921
6402040886
MDR Report Key15350008
Report Number9681834-2022-00172
Device Sequence Number14829101
Product Code DQX
UDI-Device Identifier04987350721006
UDI-Public04987350721006
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K063695
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number25-3013
Device Lot Number210309
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/10/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/10/2022
Initial Report FDA Received Date09/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BALLOON
Patient SexMale
Patient Weight95 KG
Patient EthnicityHispanic